MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FORCEFX-8C
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Paresthesia (4421)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during laparoscopic appendectomy under general anesthesia, when the surgeon was using a generator to detach the tissue, the surgeon suddenly felt a tingling sensation in hand.Immediately checked and found that the shell of the electrode wire hand-held part was damaged.The exposed iron fibers pierced the surgeon's gloves, causing slight burns to the surgeon's hands when the generator was activated.The high-frequency electrosurgical generator electrode wire was replaced immediately.The surgeon applied medicine to the burned and treated the wound.
 
Event or Problem Description
According to the reporter, during laparoscopic appendectomy under general anesthesia, the insulation layer of the competitor's elect rosurgical pen was damaged.When the surgeon was using a generator to detach the tissue, the surgeon suddenly felt a tingling sensation in hand.Immediately checked and found that the shell of the electrode wire hand-held part was damaged.The exposed iron fibers pierced the surgeon's gloves, causing minor needle-like slight burns to the surgeon's hands when the generator was activated.The e lectrosurgical pen with a new one was replaced immediately.The surgeon applied medicine to the burned and treated the wound.The facility replaced the electrosurgical pen with a new one to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (rfr, fdd) additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORCE FX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20723781
Report Number1717344-2024-02108
Device Sequence Number6488736
Product Code GEI
UDI-Device Identifier10884524001562
UDI-Public10884524001562
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCEFX-8C
Device Catalogue NumberFORCEFX-8C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/02/2024
Date Device Manufactured03/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age13 YR
Patient SexUnknown